MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-25
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 06/30/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm portico valve (serial (b)(6)) was chosen for implant using a flexnav delivery system (lot 8359430) during a transcatheter aortic valve implantation.The patient did not have a horizontal aorta.There was sufficient calcium to allow sealing.The aortic annulus perimeter was 71.8mm, the area was 389.9mm^2, and the average diameter was 22.6mm.A pre-dilatation was performed with a 22mm balloon.The valve was implanted at a depth of 2-3mm.There was no difficulty deploying the valve, and there was no tension in the delivery system at the time of final deployment.All three valve retainer tabs were confirmed via imaging to be released prior to removal of the delivery system.An echocardiogram was performed, and the valve had migrated to the sinus of valsalva and a transvalvular leak was present.The cause of the migration was believed to be due to calcium.The valve did not block a coronary artery.Another 25mm portico valve (serial (b)(6)) was implanted via valve-in-valve procedure using another flexnav delivery system (lot 8282305) and was slightly lower at a depth of 4mm.A post-dilatation was performed with a 22mm balloon due to valve under expansion.The mean gradient was 5mmhg, and there was trace perivalvular leak.It was reported that the valve was in the optimal position and was a successful implant.Fifteen minutes post procedure, the patient went into cardiorespiratory arrest.Cardiopulmonary resuscitation was performed for 40 minutes but was unsuccessful.The patient passed away.It was reported that there was no presence of bleeding or cardiac tamponade.Related manufacturer reference number: 2135147-2023-03197-00.
 
Additional Manufacturer Narrative
An event of the perivalvular leak and patient death post the valve implant procedure was reported.Information from the field indicated that the correct size valve was selected for implantation based on the patient's annulus size.Information from the field indicated that the patient did not have a horizontal aorta and there was sufficient calcium to allow sealing.The initially deployed navitor valve was migrated and valve in valve procedure was performed to implant a new valve.The field indicated that a post-dilatation was performed with a 22mm balloon due to the valve under expansion.Based on the medical review " the patient's first navitor valve ""migrated"" after deployment and there was significant pvl necessitating a second valve urgently (tav-in-tav).It is likely that this was a partial pop-out.After the second valve was placed, the result was good with minimal pvl and a mean gradient of 5 mm hg.However, shortly after the second valve was deployed, the patient was arrested and eventually expired.The echo did not show a pericardial fluid collection.At this time, the exact cause of death is not known; after reviewing the images received, it appears that there was at least a partial pop-out particularly at the lcc (also possibly at the ncc which is at -1).Thus, it was not pvl but a pop-out (partial or complete) which necessitated the second valve." based on the information received, the cause of the reported incident could not be conclusively determined.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17402620
Report Number2135147-2023-03251
Device Sequence Number17623054
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Catalogue NumberPRT-25
Device Lot Number8444124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale